Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 22, NWS Melbourne, FL

October 24, 2011

NWS Melbourne, FL issued this small craft advisory at Oct 24, 2011, 2:46 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2011, 2:46 PM EDT (18:46 UTC)
Expired
Oct 25, 2011, 3:50 PM EDT
In force
25 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHUS72 KMLB 241846
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT MON OCT 24 2011


AMZ570-572-575-250300-
/O.NEW.KMLB.SC.Y.0022.111024T1846Z-111025T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
246 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.


* WINDS AND SEAS: TIGHTENING PRESSURE GRADIENT WILL PRODUCE NORTH
  WINDS AROUND 20 KNOTS OVER THE OFFSHORE WATERS THROUGH THIS
  EVENING. SEAS WILL BUILD UP TO 7 FEET IN THE GULF STREAM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

KELLY
3 follow-up statements
056 
WHUS72 KMLB 241941
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT MON OCT 24 2011

AMZ555-250830-
/O.EXB.KMLB.SC.Y.0022.000000T0000Z-111025T2100Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
341 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

* WINDS AND SEAS: TIGHTENING PRESSURE GRADIENT WILL PRODUCE NORTH
  WINDS AROUND 20 KNOTS OVER THE OFFSHORE WATERS THROUGH THIS
  EVENING. SEAS WILL BUILD UP TO 7 FEET IN THE GULF STREAM AND
  CONTINUE INTO TUESDAY WITH WINDS VEERING TO THE NORTHEAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-250830-
/O.EXT.KMLB.SC.Y.0022.000000T0000Z-111025T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
341 PM EDT MON OCT 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TUESDAY.

* WINDS AND SEAS: TIGHTENING PRESSURE GRADIENT WILL PRODUCE NORTH
  WINDS AROUND 20 KNOTS OVER THE OFFSHORE WATERS THROUGH THIS
  EVENING. SEAS WILL BUILD UP TO 7 FEET IN THE GULF STREAM AND
  CONTINUE INTO TUESDAY WITH WINDS VEERING TO THE NORTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
406 
WHUS72 KMLB 250820
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
420 AM EDT TUE OCT 25 2011

AMZ555-570-572-575-260200-
/O.EXT.KMLB.SC.Y.0022.000000T0000Z-111026T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
420 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...


* WINDS AND SEAS: TIGHTENING PRESSURE GRADIENT WILL PRODUCE
  NORTHEAST WINDS AROUND 20 KNOTS OVER THE OFFSHORE WATERS THROUGH
  THIS EVENING. SEAS WILL BUILD UP TO 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
842 
WHUS72 KMLB 251950
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE OCT 25 2011

AMZ555-570-572-575-252100-
/O.CAN.KMLB.SC.Y.0022.000000T0000Z-111026T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
350 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

AFTERNOON BUOY OBSERVATIONS SHOW THAT WINDS HAVE VEERED TO THE
EAST NORTHEAST AND REMAIN AROUND 15-20 KNOTS WITH SEAS 5 TO 6
FEET OFFSHORE. WHILE THIS IS BELOW ADVISORY CRITERIA...OPERATORS
OF SMALL CRAFT ARE URGED TO EXERCISE CAUTION IF VENTURING OUT FROM
PORT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 10:35 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Oct 24, 10:35 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT MON OCT 24 2011

.DISCUSSION...

MORNING CAPE SOUNDING SHOWS DRY WEST TO NORTHWEST FLOW THROUGH A
DEEP LAYER. HIGHER MOISTURE OVER SOUTH FL WILL PRODUCE MORE CLOUDS
WHICH MAY ENCROACH ON MARTIN COUNTY BUT SUNNY SKIES EXPECTED ACROSS
THE REMAINDER OF EC FL TODAY. NORTH WINDS 10 TO 15 MPH EXCEPT A
LITTLE HIGHER NEAR COAST. MAX TEMPS IN THE UPPER 70S TO LOWER 80S.
RAIN CHANCES ARE QUITE LOW. BEST CHANCE FOR SHOWERS WILL BE OVER THE
ATLANTIC WATERS OFFSHORE THE CAPE AND VOLUSIA COUNTY. EXPECT THEM TO
REMAIN OVER THE ATLANTIC.

&&

.AVIATION...VFR.

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FORECAST.
TIGHTENING NORTHERLY PRES GRAD BETWEEN HIGH OVER THE SOUTHEAST U.S.
AND WEAK TROUGH TO THE EAST WILL SPREAD SOUTH ACROSS THE WATERS THIS
AFTN AND TONIGHT. WILL EXPAND CAUTION HEADLINE TO ALL THE WATERS FOR
N/NW WINDS 15-20 KNOTS. SEAS WILL BE SUPPRESSED VERY CLOSE TO THE
COAST BUT SHORT PERIOD WIND WAVES AROUND 4 SECONDS WILL PRODUCE
CHOPPY CONDITIONS. SEAS UP TO 6 FEET IN THE GULF STREAM.

&&

.FIRE WEATHER...
MIN RH VALUES BETWEEN 35 AND 40 PERCENT THIS AFTERNOON OVER INTERIOR
VOLUSIA...LAKE...SEMINOLE...ORANGE AND NW OSCEOLA WITH N/NW WINDS
10-15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  59  81  65 /  10   0   0  10
MCO  79  58  82  63 /   0   0   0  10
MLB  78  64  81  68 /   0  10   0  10
VRB  80  66  82  69 /  10  10  10  10
LEE  78  57  82  62 /   0   0   0  10
SFB  78  59  83  64 /   0   0   0  10
ORL  80  60  83  64 /   0   0   0  10
FPR  80  65  82  69 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

UPDATES...KELLY
IMPACT WX...WIMMER
Hazardous weather outlook, Oct 24, 4:30 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
430 AM EDT MON OCT 24 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-241900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
430 AM EDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS.
ONLY ENTER THE OCEAN NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH
SOME HIGHER GUSTS AWAY FROM THE COAST BY THIS AFTERNOON. SEAS WILL
BUILD TO 4 TO 6 FEET OFFSHORE AND OVER THE GULF STREAM. SMALL
CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRENGTHENING ONSHORE FLOW THROUGH TUESDAY NIGHT WILL BUILD WINDS
AND SEAS. THE RIP CURRENT RISK WILL ALSO REMAIN ELEVATED.

A COLD FRONT IS FORECAST TO CROSS THE AREA EARLY IN THE WEEKEND
AND PRODUCE HAZARDOUS BOATING CONDITIONS. A SMALL THREAT FOR
LIGHTNING STORMS AHEAD OF THIS FRONT WILL ENTER THE FORECAST
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.